Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 2, NWS Fort Worth, TX

March 10, 202246 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 10, 2022, 1:28 PM CST for 46 counties in Texas. It took effect at Mar 11, 2022, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2022, 1:28 PM CST (19:28 UTC)
In effect from
Mar 11, 2022, 9:00 AM CST
Expired
Mar 11, 2022, 9:00 PM CST
In force
12 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS74 KFWD 101928
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
128 PM CST Thu Mar 10 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110200-
/O.NEW.KFWD.WI.Y.0002.220311T1500Z-220312T0300Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, 
Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
128 PM CST Thu Mar 10 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...North and Central Texas.

* WHEN...From 9 AM to 9 PM CST Friday.

* IMPACTS...Unsecured outdoor items may be blown around in the
  wind. Driving on area roadways may become difficult, especially
  for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
3 follow-up statements
210 
WWUS74 KFWD 110157
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
757 PM CST Thu Mar 10 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
/O.CON.KFWD.WI.Y.0002.220311T1500Z-220312T0300Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, 
Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
757 PM CST Thu Mar 10 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY...

* WHAT...North winds 15 to 25 mph with occasional gusts up to 40 
  mph expected.

* WHERE...North and Central Texas

* WHEN...From 9 AM to 9 PM CST Friday.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
583 
WWUS74 KFWD 111116
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
516 AM CST Fri Mar 11 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111945-
/O.CON.KFWD.WI.Y.0002.220311T1500Z-220312T0300Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, 
Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
516 AM CST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* WHAT...North winds 15 to 25 mph with occasional gusts up to 40 
  mph expected.

* WHERE...North and Central Texas.

* WHEN...From 9 AM to 9 PM CST Friday.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
990 
WWUS74 KFWD 111705
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1105 AM CST Fri Mar 11 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120300-
/O.CON.KFWD.WI.Y.0002.000000T0000Z-220312T0300Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, 
Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
1105 AM CST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds 15 to 25 mph with occasional gusts up to 40 
  mph expected.

* WHERE...North and Central Texas.

* WHEN...Until 9 PM CST Friday.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 12:31 PM CST, 57 minutes earlier.

Area forecast discussion, Mar 10, 12:31 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1231 PM CST Thu Mar 10 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Friday/

Morning surface analysis reveals a stationary front roughly along
the Interstate 44 corridor through Oklahoma and into West Texas.
This front will begin to move southward later today as a potent
upper-level trough digs into the Rocky Mountains. The frontal
passage will be marked by winds backing out of the east then
northeast with those winds becoming increasingly gusty.

Temperatures will drop rapidly following the frontal passage with
temperatures forecast to be below freezing along the Red River by
daybreak. Precipitation chances will also increase during the
early morning hours as isentropic ascent develops over the region
in the wake of the shallow arctic cold front. The below freezing
temperatures along the Red River and into western North Texas will
allow for some light freezing rain to accumulate. Overall
accumulations are forecast to be light, but are expected to be
enough to result in slick roadways on bridges and overpasses.

The strong cold air advection in the wake of the cold front will
mean temperatures will warm little during the day Friday, with
much of the area expected to be near or just below freezing by
early afternoon. Given the large extent of the FWD CWA that is
expected to be below freezing, the Winter Weather Advisory has
been expanded to include all counties along the Red River as well
as some counties extending southwestward into the Big Country. For
the immediate Dallas/Fort Worth Metroplex, temperatures are
expected to hover very near freezing, so while accumulating ice
is not expected at this time for Dallas and Tarrant Counties,
temperature trends will need to be monitored closely and caution
should still be exercised when driving on elevated roadways.

By afternoon, the warm nose atop the frontal inversion should cool
enough to allow a transition to a sleet/snow mix as precipitation
begins to wind down. The narrow window for sleet/snow to fall will
keep accumulations light, but some localized accumulations of up
to a half inch may be possible near the Red River. Finally, gusty
north winds of 20-25 MPH sustained and gusts to near 40 MPH are
expected through much of the day Friday. A Wind Advisory may be
needed for all or portions of the FWD CWA, but will allow the
overnight shift to make that call.

Godwin

&&

.LONG TERM... /Issued 242 AM CST Thu Mar 10 2022/
/Friday night through next Thursday/

The bulk of the precipitation should be out of our area by Friday
evening, but the main concern will shift to the very cold
temperatures expected Friday night into Saturday morning. Gusty
northerly winds will continue into the night as temperatures drop
into the upper teens and 20s. North winds between 10 and 20 mph
will result in wind chill values in the teens Friday night. The
good news is that temperatures should quickly recover on Saturday
with highs in the 50s. Any leftover moisture on the roads (mainly
bridges and overpasses) will melt or dry out by mid-morning
Saturday.

The warming trend will continue Sunday as ridging prevails across
the Southern Plains. Afternoon highs will easily climb into the 60s
and low 70s. Another passing shortwave and its associated surface
low/cold front is expected to travel across the region Monday
afternoon/evening. As pressure gradient increases ahead of this
system on Sunday, strong southerly winds will prevail across the
region. The warm weather, low humidity, and gusty winds will result
in elevated fire conditions across much of the area Sunday
afternoon. Additional fire weather concerns are possible on Monday,
but mainly across the western zones where gusty southwesterly winds
are anticipated. This next frontal passage won't be accompanied
by a modified cooler airmass, so temperatures won't change much
Monday evening. Some light showers may develop across the far
eastern zones late Monday afternoon or evening, but coverage is
expected to remain isolated at this time. Overnight lows Monday
night will range from the upper 30s across the northwest to 40s
elsewhere. Some of the extended models show precipitation
continuing into Tuesday as the upper disturbance becomes a closed
low over East TX and the MS Valley. For now, we kept a dry
forecast across our region until we see more consistency and
better agreement between guidance. Otherwise, seasonably warmer
temperatures are in the forecast through at least mid-week with
highs reaching the upper 70s to low 80s by next Wednesday.

Sanchez

&&

.AVIATION... /NEW/
/18Z TAFs/

VFR/south flow prevail as of this writing, but FROPA will bring a
return to north flow and lowering CIGs late tonight. FROPA
expected in D10 by 06Z and at KACT by 09Z. CIGs will lower behind
the front with MVFR expected at all terminals after 12Z. Areas of
RA and perhaps FZRA will develop across much of North and Central
TX. Precipitation is not expected to be continuous, but
intermittent precipitation can be expected after 14Z with the
greatest chances expected after 18Z. After 18Z, RA may mix with SN
or PL, but little to no accumulation of frozen precipitation is
expected at area terminals.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  35  38  27  55 /   0   5  70   0   0
Waco                70  39  44  25  56 /   0   5  60   0   0
Paris               64  34  39  23  51 /   0   0  80   5   0
Denton              68  31  37  22  55 /   0   5  70   0   0
McKinney            67  33  38  24  54 /   0   0  70   0   0
Dallas              69  36  39  27  55 /   0   5  70   0   0
Terrell             68  36  41  24  54 /   0   0  70   0   0
Corsicana           68  40  44  26  53 /   0   0  60   0   0
Temple              71  42  46  26  55 /   0  10  60   0   0
Mineral Wells       72  28  35  21  57 /   0  10  60   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 AM to 6 PM CST Friday for
TXZ091>094-100>104.

&&
Hazardous weather outlook, Mar 10, 12:31 PM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1231 PM CST Thu Mar 10 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111300-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1231 PM CST Thu Mar 10 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Wintry precipitation is expected across a large portion of North
Texas and parts of Central Texas on Friday. Rain will transition to
freezing rain in some areas during the morning with a transition to
sleet and/or snow expected during the afternoon. While significant
accumulations are not expected, a light glaze of ice will be possible
on elevated surfaces including bridges and overpasses across parts of
North Texas and into the Big Country. Freezing precipitation should
come to an end by Friday evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:26 AM CSTWinter Weather AdvisoryFWDCollin, Comanche, Cooke, Dallas, Delta, Denton and 22 more37 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.